Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 57, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Jul 8, 2021, 3:17 AM CDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2021, 3:17 AM CDT (08:17 UTC)
- Expired
- Jul 9, 2021, 1:00 PM CDT
- In force
- 34 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
106 WHUS74 KCRP 080817 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 317 AM CDT Thu Jul 8 2021 GMZ250-255-270-275-081630- /O.NEW.KCRP.SC.Y.0057.210708T0817Z-210709T1200Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 317 AM CDT Thu Jul 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Southeast winds 20 to 25 knots and seas 5 to 8 feet. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TMT
3 follow-up statements
312 WHUS74 KCRP 081618 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 1118 AM CDT Thu Jul 8 2021 GMZ250-255-270-275-090030- /O.CON.KCRP.SC.Y.0057.000000T0000Z-210709T1200Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1118 AM CDT Thu Jul 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Southeast winds 20 to 25 knots and seas 5 to 8 feet. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
001 WHUS74 KCRP 090027 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 727 PM CDT Thu Jul 8 2021 GMZ250-255-270-275-090830- /O.CON.KCRP.SC.Y.0057.000000T0000Z-210709T1200Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 727 PM CDT Thu Jul 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...South winds 20 to 25 knots with gusts up to 30 knots and seas 6 to 9 feet. * WHERE...Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM, Coastal waters from Baffin Bay to Port Aransas out 20 NM and Waters from Baffin Bay to Port Aransas from 20 to 60 NM. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
033 WHUS74 KCRP 090824 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 324 AM CDT Fri Jul 9 2021 GMZ250-255-270-275-091800- /O.EXT.KCRP.SC.Y.0057.000000T0000Z-210709T1800Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 324 AM CDT Fri Jul 9 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...South winds 20 to 25 knots with gusts up to 30 knots and seas 6 to 9 feet. * WHERE...Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM, Coastal waters from Baffin Bay to Port Aransas out 20 NM and Waters from Baffin Bay to Port Aransas from 20 to 60 NM. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ADAMS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Jul 8, 12:46 AM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 8, 12:46 AM CDT, 2 hours 31 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1246 AM CDT Thu Jul 8 2021
.AVIATION...06Z TAFs
The mid level low has drifted a little south to between HBV-BKS
early this morning. With the surface low also south of BKS, the
low level convergence has increased over the southern Coastal
Bend and band of heavy showers currently moving slowly north
across this area. Expect this band of convection will continue
to increase and move northward the rest of this morning and
move into the northern Coastal Bend and Victoria Crossroads
between 09-15Z. The mid level low may drift a little to the west
through the afternoon with additional convection forming from
the eastern Brush Country to the coastal plains. May see a
gradual decrease over the Brush Country by early evening while
HRRR shows more showers forming over the coastal plains. Expect
MVFR to IFR ceilings over the area to become prevailing IFR
during the overnight hours. Ceilings may improved to mainly
MVFR in the afternoon before lowering again in the evening.
IFR/LIFR vsbys will occur within the bands of heavy showers
or embedded thunderstorms during mainly the late morning to
afternoon hours.
&&
PREV DISCUSSION... /Issued 337 PM CDT Wed Jul 7 2021/
SHORT TERM (Tonight through Thursday Night)...
A vertically stacked low was clearly evident on satellite imagery
across the northern Brush Country with a clear surface wind
reflection of this feature as well. Exceptionally rich PWATs of
2.3" to 2.6" across S TX will remain largely undisturbed through
Thursday night as the low drifts slowly west. The strongest axis
of ascent is still expected to reside east of the low near the
coast courtesy of sustained speed and moisture convergence. A
nocturnal LLJ of 25-35 knots should enhance this convection even
further while lingering through Thursday morning.
Output from the HREF mean and various deterministic models favor
some expansion to the NW with our current band of heavy rain
overnight and more so during the day on Thursday, particularly
into the northern Coastal Plains and Victoria Crossroads. This
still won't bode well for places like coastal Aransas County where
an additional 3-6" are not out of the question following their
double digit rainfall. WPC's ERO moderate risk for tomorrow still
fits well with this forecast. CAPE profiles remain very anorexic
and lackluster for much in the way of lightning, so will continue
to downplay the thunder potential for all periods. Lastly, high
temps remain seasonably cool with extensive clouds and on/off
precip.
LONG TERM (Friday through Wednesday)...
Not much change from yesterday's long term discussion as the overall
synoptic pattern remains the same. A marginal ERO has been extended
into Friday as the low pressure system begins to move off to the
west into Mexico. As the low moves away from our CWA, this will
allow for increased heights to nudge in from a mid-level high over
the Desert Southwest.
Additional rounds of unsettled weather are possible throughout
the period. Scattered to numerous rain and thunderstorms on Friday
with the best coverage shifting towards the west. Coverage over
the weekend will decrease along with PoP's as PWAT's drop off.
Model guidance shows PWAT's dropping to around 2.25" but could
drop to around normal values of ~1.90". Have slightly lowered
PoP's as a result for the remainder of the period.
The threat of heavy rainfall and flash flooding on Friday is reduced
but can't rule out the possibility of needing to extend the Flash
Flood Watch, but will let the next shift revisit that. A low
level jet expected across the area over the weekend will support
shower activity but should help storms move along at a quicker
pace. Latest model runs have increased the normalized CAPE values
and a fatter CAPE profile supports the decreased heavy rainfall
threat from this weekend going forward.
As swells from Tropical Storm Elsa makes its way across the Gulf
the wave heights and swell periods across South Texas may increase
heading into the weekend. Guidance already has forecasted tide
levels near 1.5 ft above MSL, and combined with higher seas and
longer swell periods, increased rip current risk and minor coastal
flooding will be possible.
Temperatures will start off with afternoon highs in the mid to upper
80s then increasing over the weekend into the low to mid
90s. Overnight lows will range in the 70s across South Texas.
MARINE...
Scattered to numerous showers and a few thunderstorms will
continue today through Thursday night as an upper low remains
nearly stationary over South Texas. Some of this activity could
produce brief waterspouts and locally higher winds and seas.
Moderate to occasionally strong onshore flow can be expected over
the Gulf waters tonight through Thursday night, with moderate
onshore flow from Friday through the weekend. Weak to moderate
flow returns Monday but could become moderate at times through the
end of the period. Increased wave heights from swells related to
Tropical Storm Elsa continue through the weekend and are expected
to come down sometime Sunday. Small Craft Exercise Caution
conditions are likely throughout this time-frame. Numerous showers
and thunderstorms are possible Friday and isolated to scattered
showers and thunderstorms will be possible daily from Saturday
through the end of the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 76 85 77 87 78 / 80 50 30 40 10
Victoria 74 84 76 87 76 / 70 60 30 50 10
Laredo 74 87 77 92 77 / 60 60 40 30 20
Alice 74 87 76 90 76 / 70 60 20 40 10
Rockport 77 88 80 89 80 / 80 50 30 40 10
Cotulla 74 89 77 93 76 / 50 70 30 30 20
Kingsville 76 85 76 87 76 / 70 50 20 30 10
Navy Corpus 78 87 81 87 81 / 80 50 30 30 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Friday morning For the following
zones: Aransas Islands...Bee...Calhoun Islands...Coastal
Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
Nueces...Coastal Refugio...Coastal San Patricio...Goliad...
Inland Calhoun...Inland Kleberg...Inland Nueces...Inland
Refugio...Inland San Patricio...Jim Wells...Kleberg
Islands...Live Oak...Nueces Islands...Victoria.
GM...None.
&&
TMT/89...AVIATIONHazardous weather outlook, Jul 7, 4:59 AM CDT, 22 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 459 AM CDT Wed Jul 7 2021 TXZ229>234-239>247-342>347-442-443-447-081100- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 459 AM CDT Wed Jul 7 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight A Flash Flood Watch is in effect for the Coastal Bend and the Victoria Crossroads today through tonight. Scattered to numerous showers and some thunderstorms are expected through tonight, with heavy rainfall and flash flooding at times, mainly from the Coastal Bend to the Victoria Crossroads. There is a moderate risk of rip currents for Gulf facing beaches of the Middle Texas coast today and tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Flash Flood Watch remains in effect for the Coastal Bend and Victoria Crossroads Thursday and Thursday night. Numerous showers and thunderstorms are expected Thursday. Heavy rainfall could lead to localized flooding at times Thursday and Thursday night. Isolated to scattered thunderstorms will be possible Friday into the weekend. A higher risk of rip currents along with minor coastal flooding will be possible Thursday through Friday in response to Tropical Storm Elsa. There is a moderate risk of rip currents Thursday. GMZ230-235-250-255-270-275-081100- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 459 AM CDT Wed Jul 7 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Numerous showers and thunderstorms are expected over the Gulf waters through tonight. Some of the storms could produce gusty winds and isolated waterspouts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Numerous showers and thunderstorms are expected Thursday. Some storms could produce gusty winds. Isolated to scattered thunderstorms will be possible starting Friday through the the weekend. TMT/HAA
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:31 PM CDT | Special Marine Warning | CRP | 59 min | |
| Jul 7, 10:15 PM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces | 3 hr |
| Jul 7, 10:40 PM CDT | Areal Flood Warning | CRP | Aransas, Calhoun, Refugio, Victoria | 6 hr |
| Jul 7, 11:13 PM CDT | Areal Flood Advisory | CRP | Jim Wells, Nueces | 3 hr |
| Jul 7, 11:24 PM CDT | Special Marine Warning | CRP | 36 min | |
| Jul 7, 11:29 PM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces | 3 hr |
| Jul 7, 11:52 PM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 5 hr |
| Jul 8, 12:39 AM CDT | Flash Flood Warning | CRP | Jim Wells, Nueces | 4 hr |
| Jul 8, 1:02 AM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 3 hr |
| Jul 8, 2:26 AM CDT | Flash Flood Warning | CRP | Jim Wells | 109 min |
| Jul 8, 2:41 AM CDT | Special Marine Warning | CRP | 49 min | |
| Jul 8, 3:11 AM CDT | Coastal Flood Advisory | CRP | Kleberg, Nueces | 8 hr |
| Jul 8, 3:30 AM CDT | Special Marine Warning | CRP | 60 min | |
| Jul 8, 4:06 AM CDT | Flash Flood Warning | CRP | Kleberg, Nueces, San Patricio | 3 hr |
| Jul 8, 4:16 AM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio | 7 hr |
| Jul 8, 4:28 AM CDT | Special Marine Warning | CRP | 62 min | |
| Jul 8, 5:36 AM CDT | Flash Flood Warning | CRP | Jim Wells, Nueces, San Patricio | 4 hr |
| Jul 8, 6:28 AM CDT | Areal Flood Advisory | CRP | Aransas, Bee, Nueces, Refugio, San Patricio | 88 min |
| Jul 8, 6:55 AM CDT | Flash Flood Warning | CRP | Kleberg, Nueces, San Patricio | 112 min |
| Jul 8, 7:50 AM CDT | Flash Flood Warning | CRP | Bee, Live Oak, McMullen, San Patricio | 2 hr |
| Jul 8, 7:56 AM CDT | Flash Flood Warning | CRP | Aransas, Bee, Nueces, Refugio, San Patricio | 4 hr |
| Jul 8, 8:06 AM CDT | River Flood Warning | CRP | Nueces, San Patricio | 49 hr |
| Jul 8, 8:11 AM CDT | River Flood Warning | CRP | Jim Wells, Nueces, San Patricio | 55 hr |
| Jul 8, 8:25 AM CDT | River Flood Warning | CRP | Jim Wells | 6 hr |
| Jul 8, 8:26 AM CDT | Flash Flood Warning | CRP | Bee, Calhoun, Goliad, Refugio, Victoria | 3 hr |
| Jul 8, 8:47 AM CDT | Areal Flood Warning | CRP | Kleberg, Nueces, San Patricio | 113 min |
| Jul 8, 9:18 AM CDT | Areal Flood Warning | CRP | Jim Wells, Live Oak, Nueces, San Patricio | 83 min |
| Jul 8, 11:51 AM CDT | Areal Flood Advisory | CRP | Aransas, Bee, Calhoun, Nueces, Refugio, San Patricio and 1 more | 3 hr |
| Jul 8, 2:08 PM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio, Victoria | 5 hr |
| Jul 8, 2:20 PM CDT | River Flood Warning | CRP | Victoria | 48 hr |
| Jul 8, 2:28 PM CDT | Tornado Warning | CRP | Nueces | 32 min |
| Jul 8, 3:15 PM CDT | Tornado Warning | CRP | Calhoun | 15 min |
| Jul 8, 3:20 PM CDT | Areal Flood Warning | CRP | Aransas, Refugio, San Patricio | 3 hr |
| Jul 8, 3:27 PM CDT | Areal Flood Advisory | CRP | Aransas, Bee, Jim Wells, Nueces, Refugio, San Patricio | 3 hr |
| Jul 8, 3:59 PM CDT | Flash Flood Warning | CRP | Duval, Jim Wells, Kleberg, Nueces | 2 hr |
| Jul 8, 4:07 PM CDT | Flash Flood Warning | CRP | Calhoun, Refugio, Victoria | 3 hr |
| Jul 8, 4:11 PM CDT | Flash Flood Warning | CRP | Calhoun | 3 hr |
| Jul 8, 4:36 PM CDT | Areal Flood Advisory | CRP | Calhoun, Goliad, Refugio, Victoria | 3 hr |
| Jul 8, 5:09 PM CDT | Areal Flood Advisory | CRP | Bee, Live Oak, San Patricio | 111 min |
| Jul 8, 5:22 PM CDT | Tornado Warning | CRP | Calhoun | 12 min |
| Jul 8, 5:52 PM CDT | Flash Flood Warning | CRP | Bee, Live Oak, Nueces, San Patricio | 3 hr |
| Jul 8, 6:12 PM CDT | Tornado Warning | CRP | Duval | 13 min |
| Jul 8, 6:35 PM CDT | Flash Flood Warning | CRP | Bee, Live Oak | 2 hr |
| Jul 8, 6:47 PM CDT | Flash Flood Warning | CRP | Jim Wells, Kleberg, Nueces | 118 min |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.